Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Wichita, KS

May 24, 2011Ellsworth County, Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 7:45 AM CDT for Ellsworth County, Lincoln County, Kansas. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 7:45 AM CDT (12:45 UTC)
Expired
May 24, 2011, 8:45 AM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS

The radar

The Grand Island radar (KUEX), 155 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:58 AM CDTTSTM WND GST 602 Nw Sylvan Grove, KS
May 24, 7:58 AM CDTHAIL 12 Nw Sylvan Grove, KS
May 24, 8:19 AM CDTHAIL 0.25Lincoln, KS
May 24, 8:27 AM CDTHAIL 0.255 Ne Lincoln, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 6:51 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KICT 241245
SVRICT
KSC053-105-241345-
/O.NEW.KICT.SV.W.0124.110524T1245Z-110524T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
745 AM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 845 AM CDT

* AT 743 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUCAS TO 6 MILES
  NORTH OF DORRANCE TO 11 MILES NORTH OF HOISINGTON...AND MOVING EAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILSON...LINCOLN...ELLSWORTH...KANOPOLIS...SYLVAN GROVE...
  HOLYROOD...LORRAINE...BARNARD...BEVERLY...KANOPOLIS STATE PARK...
  ASH GROVE...ELLSWORTH AIRPORT...WESTFALL AND KANAPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3852 9793 3852 9848 3923 9849
TIME...MOT...LOC 1245Z 274DEG 30KT 3911 9855 3893 9856
          3867 9872
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
4 follow-up statements
151 
WWUS53 KICT 241300
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 AM CDT TUE MAY 24 2011

KSC053-105-241345-
/O.CON.KICT.SV.W.0124.000000T0000Z-110524T1345Z/
LINCOLN KS-ELLSWORTH KS-
800 AM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 AM CDT...

AT 756 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF HUNTER TO SYLVAN
GROVE TO 8 MILES SOUTHWEST OF WILSON...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...ELLSWORTH...KANOPOLIS...HOLYROOD...LORRAINE...BARNARD...
  BEVERLY...KANOPOLIS STATE PARK...ASH GROVE...ELLSWORTH AIRPORT...
  WESTFALL AND KANAPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3852 9793 3852 9848 3923 9849
TIME...MOT...LOC 1300Z 274DEG 30KT 3913 9838 3895 9835
          3873 9851
WIND...HAIL 70MPH 1.00IN

$$

JAKUB
021 
WWUS53 KICT 241316
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 AM CDT TUE MAY 24 2011

KSC053-105-241345-
/O.CON.KICT.SV.W.0124.000000T0000Z-110524T1345Z/
LINCOLN KS-ELLSWORTH KS-
816 AM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 AM CDT...

AT 815 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BARNARD TO
LINCOLN TO 8 MILES NORTH OF ELLSWORTH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KANOPOLIS STATE PARK...BARNARD...BEVERLY...KANAPOLIS AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3852 9793 3852 9848 3923 9849
TIME...MOT...LOC 1316Z 235DEG 41KT 3925 9813 3908 9811
          3886 9826
WIND...HAIL 70MPH 1.00IN

$$

JAKUB
193 
WWUS53 KICT 241329
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT TUE MAY 24 2011

KSC053-105-241345-
/O.CON.KICT.SV.W.0124.000000T0000Z-110524T1345Z/
LINCOLN KS-ELLSWORTH KS-
829 AM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
LINCOLN COUNTIES UNTIL 845 AM CDT...

AT 828 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BARNARD TO ADA
TO ELLSWORTH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KANOPOLIS...KANOPOLIS STATE PARK...BEVERLY...KANAPOLIS AND
  WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 9793 3852 9793 3852 9848 3923 9849
TIME...MOT...LOC 1330Z 235DEG 41KT 3934 9796 3917 9794
          3877 9824
WIND...HAIL 60MPH 1.00IN

$$

JAKUB
088 
WWUS53 KICT 241340
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 AM CDT TUE MAY 24 2011

KSC053-105-241351-
/O.EXP.KICT.SV.W.0124.000000T0000Z-110524T1345Z/
LINCOLN KS-ELLSWORTH KS-
840 AM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH AND LINCOLN COUNTIES
WILL EXPIRE AT 845 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3922 9793 3852 9793 3852 9848 3923 9849
TIME...MOT...LOC 1341Z 235DEG 41KT 3940 9781 3923 9779
          3883 9810

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:35 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 24, 6:35 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
635 AM CDT TUE MAY 24 2011

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU...

COMPLICATED SETUP FOR AVIATION TAFS FOR TODAY...WITH TWO EPISODES OF
SEVERE WEATHER AFFECTING THE FORECAST AREA TODAY. MORNING CONVECTION
WILL AFFECT CENTRAL KS...WITH MVFR CEILINGS AND VSBYS EXPECTED FROM
12-16Z FOR THE KRSL AND KSLN TAF SITES. COULD ALSO SEE SOME GUSTY
WINDS FROM TSRA OUTFLOWS...WITH GUSTS TO 35 KTS POSSIBLE AS THE
STRONGEST PORTIONS OF THE TSRA ARRIVES.

WILL SEE MVFR CEILINGS LINGER ACROSS THE AREA TODAY AND FOR A GOOD
PORTION OF THE DAY AS MOISTURE RICH AIR CONTINUES TO STREAM ACROSS
THE AREA. THE ONLY AREA THAT WILL STAY VFR UNDER OVC SKIES WILL BE
KCNU.

NEXT OF ROUND TSRA IS EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL INTO
CENTRAL KS AFTER 21Z TODAY.  CONFIDENCE IS HIGH ENOUGH IN A POSSIBLE
OUTBREAK OF SVR WEATHER TO ADD A TEMPO GROUP FOR THE KICT/KHUT TAFS
FOR THIS AFTERNOON. WILL GO VCTS ELSEWHERE...AS TSRA CHANCES ARE
PROBABLE BUT LOCATION A LITTLE HARDER TO PIN DOWN.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT TUE MAY 24 2011/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE CHANCE OF A REGIONAL OUTBREAK OF
SEVERE WEATHER ACROSS THE AREA THIS AFTERNOON.

TODAY:
LOW LEVEL MOISTURE TRANSPORT CONTINUES TO INCREASE INTO CEN KS AT
THIS TIME...WITH MID LEVEL BAROCLINIC ZONE LOCATED IN THIS AREA.
EXPECT THIS AREA TO BE THE INITIAL FOCUS AREA FOR ANOTHER ROUND OF
SUNRISE CONVECTION AS MOISTURE INCREASES ALONG THIS ELEVATED
BOUNDARY. ALREADY SEEING SIGNS OF THIS TO THE WEST OF CENTRAL KS. IF
THIS CONVECTION GETS GOING...COULD SEE THIS AREA CONGEAL INTO SOME
KIND OF CONVECTIVE COMPLEX ACROSS CENTRAL KS THIS MORNING...AND
SLOWLY DRIFT EAST INTO NORTHEAST KS FOR THE LATE MORNING HOURS.

SOUTH OF THE THIS MORNING CONVECTIVE CHANCE...WARM AIR ALOFT WILL
KEEP MOST OF SOUTH CENTRAL KS CAPPED FOR MOST OF THE DAYTIME HOURS.
THE ONLY EXCEPTION MAY BE ACROSS CENTRAL KS WHERE SOME WIDELY
SCATTERED CONVECTION MAY FESTER INTO THE EARLY AFTERNOON.

FOCUS THEN SHIFTS TO THE LATE AFTERNOON FOR A REGIONAL OUTBREAK OF
SEVERE WEATHER AND POSSIBLE TORNADOES AS A STRONG SHORTWAVE PUSHES
INTO PLAINS FOR THE AFTERNOON HOURS. THIS SHORTWAVE WILL HELP A
STRONG SFC CYCLONE TO DEVELOP ACROSS SOUTHWEST KS AND LIFT SLOWLY TO
THE NORTHEAST WITH A DRY LINE DROPPING SOUTH INTO THE PANHANDLE OF
OK. THIS SHORTWAVE WILL WEAKEN THE CAP ENOUGH FOR RAPID SUPERCELL
STORM DEVELOPMENT LATE THIS AFTERNOON ALONG THE DRYLINE GENERALLY
ALONG A GREAT BEND TO MEDICINE LODGE LINE...WITH BULK SHEAR VERY
FAVORABLE FOR ROTATING SUPERCELLS. TO THE EAST OF THIS DEVELOPING
SYSTEM...IN THE WARM SECTOR...A WARM AND HUMID AIRMASS WILL BE IN
PLACE AS THE STORMS DEVELOP...WITH MLCAPE VALUES RISING INTO THE
3000-4000 J/KG RANGE WITH IMPRESSIVE 0-3KM HELICITY VALUES OF 500
J2/KG2...WITH 0-1KM HELICITY VALUES OF 300 J2/KG2. THIS COMBINATION
OF HIGH INSTABILITY AND VERY IMPRESSIVE DIRECTIONAL SHEAR SUGGESTS
THAT MOST OF THE AREA COULD BE UNDER THE GUN FOR A WIDESPREAD
OUTBREAK OF SEVERE WEATHER WITH VERY LARGE HAIL AND POSSIBLE STRONG
LONG LIVED TORNADOES. STORM PREDICTION CENTER HAS ALREADY HOISTED A
HIGH RISK FOR MOST OF SOUTH CENTRAL KS...WITH A MODERATE RISK FOR
THE REST OF THE AREA. CANNOT STRESS ENOUGH THE HEIGHTENED POTENTIAL
FOR SEVERE WEATHER AND POSSIBLE STRONG TO VIOLENT TORNADOES LATE
THIS AFTERNOON INTO THIS EVENING.

SOME MODEL DIFFERENCES BETWEEN THE GFS AND NAM ON HOW THIS SCENARIO
WILL PLAY OUT...BUT BOTH MODELS SUGGEST THAT THE GREATEST RISK
APPEARS TO BE ACROSS SOUTH CENTRAL KS ALONG AND SOUTH OF HIGHWAY
50...INCLUDING WICHITA...HUTCHINSON...KINGMAN...AND WELLINGTON.

SEVERE WEATHER AND TORNADIC THREAT LOOKS TO PUSH GRADUALLY EAST BY
AROUND MIDNIGHT WITH LONG LIVED SUPERCELLS PUSHING INTO NORTHEAST
AND SOUTHEAST KS BY LATE THIS EVENING.

WED:
THE MAIN UPPER LOW LOOKS TO DEEPEN ACROSS NRN KS EARLY ON WED AND
BASICALLY CLOSE OFF AND THEN SLOWLY PIVOT SOUTHEAST ACROSS MOST OF
ERN KS.  COLD CORE NATURE TO THIS SFC LOW WILL LEAD TO STEEP LAPSE
RATES ACROSS CEN KS INTO SERN KS FOR THE DAYTIME HOURS ON WED.  THIS
WILL LEAD TO DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE
AREA ON WED.  STEEP LAPSE RATES AND VERTICAL STRETCHING COULD LEAD
TO A STRONG STORM OR TWO...DURING THE WARMEST PART OF THE DAY. COOL
NATURE TO THE SYSTEM WILL LEAD TO A RATHER COOL DAY FOR WED...WITH
TEMPS POSSIBLY ONLY CLIMBING INTO THE LOW 60S IN CEN KS...WITH
WIDESPREAD CLOUD COVER EXPECTED.

THU-FRI:
UPPER LOW MOVES TO THE EAST OF THE AREA FOR THU...WITH A VERY NICE
SPRING DAY ON TAP FOR THU....WITH SEASONAL TEMPS AND LIGHT WINDS.

BOTH THE GFS AND ECMWF SHOW A WEAK SYSTEM MOVING ACROSS THE NRN
PLAINS FOR FRI...BUT THIS SYSTEM LOOKS MOISTURE STARVED...WITH MOST
OF THE DYNAMICS WITH THIS IMPULSE STAYING TO THE NORTHEAST OF THE
AREA WILL KEEP A LOW POPS ACROSS NORTHEAST KS...BUT NOT TOO
CONFIDENT THIS SYSTEM WILL PRODUCE MANY SHOWERS.

SAT-MON:
A WARMING TREND LOOKS ON TAP FOR THE UPCOMING HOLIDAY WEEKEND...AS
BOTH MEDIUM RANGE MODELS NOW COMING AROUND TO A SOLUTION WITH
RIDGING SETTING UP OVER THE SRN PLAINS AS AN UPPER LEVEL LOW DEEPENS
OVER THE WRN ROCKIES.  THIS SET UP WILL LEAD TO WARMER/DRIER AIR
MOVING NORTH ACROSS THE PLAINS FOR SAT INTO SUN. ECMWF APPEARS TO BE
THE MOST AGGRESSIVE WITH THE WARMUP WHILE THE GFS IS COOLER.  PREFER
TO GO WITH THE WARMER SOLUTION. EITHER SOLUTION SUGGESTS TEMPS COULD
SORE INTO THE 90S BY SUN INTO MON...AS SW WINDS LEAD TO DRY
ADIABATIC LAPSE RATES.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  61  71  54 /  60  60  50  20
HUTCHINSON      81  59  65  53 /  60  60  70  10
NEWTON          81  60  66  53 /  60  60  60  20
ELDORADO        82  61  70  54 /  60  60  50  20
WINFIELD-KWLD   82  62  73  55 /  60  60  40  20
RUSSELL         77  57  63  51 /  60  70  70  10
GREAT BEND      78  57  63  51 /  50  60  70  10
SALINA          80  59  66  52 /  60  70  70  20
MCPHERSON       80  59  66  53 /  60  70  70  20
COFFEYVILLE     82  65  76  57 /  60  60  50  30
CHANUTE         82  64  73  55 /  50  60  60  40
IOLA            82  63  72  55 /  50  70  60  40
PARSONS-KPPF    82  65  75  56 /  60  60  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 5:51 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO
NATIONAL WEATHER SERVICE WICHITA KS
551 AM CDT TUE MAY 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
551 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
ACROSS CENTRAL KANSAS. THE PRIMARY RISK WOULD BE LARGE HAIL UP TO THE
SIZE OF QUARTERS.

AN OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES IS EXPECTED THIS
AFTERNOON INTO THIS EVENING ACROSS THE AREA. SEVERE THUNDERSTORMS
WITH TENNIS BALL SIZED HAIL...DAMAGING WINDS OF 60 TO 70 MPH AND
TORNADOES ARE POSSIBLE FOR THE ENTIRE AREA. THE AREA OF GREATEST
CONCERN FOR POSSIBLE LONG TRACK STRONG TO VIOLENT TORNADOES WILL
AFFECT SOUTH CENTRAL KANSAS...MAINLY FOR LOCATIONS SOUTH OF HIGHWAY
50, INCLUDING THE CITIES OF WICHITA, HUTCHINSON, KINGMAN, EL DORADO,
WELLINGTON, AND WINFIELD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS
EVENING ACROSS THE ENTIRE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, May 24, 6:53 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT TUE MAY 24 2011

KSZ032-047-241215-
BARTON-RUSSELL-
653 AM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
EMMERAM TO 18 MILES WEST OF OTIS...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

PEOPLE IN BARTON AND RUSSELL COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE LINE OF STORMS
INTENSIFIES AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF
SEVERE WEATHER THREATENS.

JAKUB
Local storm report, May 24, 7:33 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
733 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HAIL             5 NW MILBERGER          38.77N 98.99W
05/24/2011  E0.88 INCH       RUSSELL            KS   LAW ENFORCEMENT

&&

SGS
Local storm report, May 24, 7:35 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HAIL             7 N RUSSELL             38.99N 98.86W
05/24/2011  E0.25 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 24, 7:39 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND GST     6 SSW WALDO             39.05N 98.84W
05/24/2011  E60 MPH          RUSSELL            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 24, 7:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HAIL             6 SSW WALDO             39.05N 98.84W
05/24/2011  E0.25 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 24, 7:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
742 AM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             3 W GALATIA             38.65N 99.01W
05/24/2011  E0.25 INCH       BARTON             KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 AM CDTSevere Thunderstorm WarningICTBarton, Russell67 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick35 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningICTBarton, Russell63 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner50 min
May 24, 4:59 PM CDTTornado WarningICTBarton31 min
May 24, 5:03 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
May 24, 5:10 PM CDTAreal Flood WarningICTSedgwick3 hr
May 24, 5:11 PM CDTAreal Flood WarningICTBarton4 hr
May 24, 5:15 PM CDTSevere Thunderstorm WarningICTSumner45 min
May 24, 5:34 PM CDTTornado WarningICTBarton, Russell41 min
May 24, 5:38 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell, Saline37 min
May 24, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Rice66 min
May 24, 5:45 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood60 min
May 24, 5:56 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min
May 24, 6:07 PM CDTAreal Flood WarningICTLincoln, Russell52 hr
May 24, 6:12 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion63 min
May 24, 6:14 PM CDTSevere Thunderstorm WarningICTChase, Greenwood, Woodson61 min
May 24, 6:14 PM CDTTornado WarningICTBarton, Russell31 min
May 24, 6:43 PM CDTTornado WarningICTBarton32 min
May 24, 6:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.